Quantcast

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome secondary to antituberculosis drugs and associated with human herpes virus-7 (HHV-7).

Research paper by Nehal N Draz, Sumona S Datta, Daniel P DP Webster, Ian I Cropley

Indexed on: 02 Aug '13Published on: 02 Aug '13Published in: BMJ case reports



Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a serious reaction to drugs with a clinical presentation of rash, fever, lymph node enlargement and internal organ involvement. Reports have described the reactivation of human herpes virus 6 (HHV-6) and other HHVs in association with this syndrome. We report a 41-year-old woman who developed a rash, fever, liver dysfunction, eosinophilia and atypical monocytosis 21 days after initiation of the quadruple therapy for tuberculous cervical lymphadnitis. HHV-7 DNA was detected in blood by PCR suggesting infection with or more likely reactivation of HHV-7 as a contributing factor or consequence of this serious adverse drug reaction.